MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown/ not provided.If implanted, give date: unknown if lens remains implanted.If explanted, give date: not applicable, there is no indication the lens has been explanted.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after an intraocular lens (iol) was implanted, the patient's capsular bag tore and the iol went into the vitreous.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Further information was provided and reported the lens was remove and replaced during the same procedure.The lens was discarded.It was reported unplanned sutures and a vitrectomy were required.The patient outcome was reported as doing fine.The lens was replaced with another johnson & johnson lens (za9003 18.0 diopter).No other information was provided.The following section has been updated accordingly: section b2: outcomes attributed to adverse event: required intervention.Section b3: date of event: (b)(6) 2020.Section d6: if implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section d7: if explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section h6: patient code 2643- vitrectomy, 3191-unplanned sutures.Device evaluation: the device was not returned at the manufacturing site as it was discarded; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints revealed three other complaints were received under this production order; however, product deficiency were not identified in all three complains.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10601156
Report Number2648035-2020-00721
Device Sequence Number3620697
Product Code HQL
UDI-Device Identifier05050474558236
UDI-Public(01)05050474558236(17)230311
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000185
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age83 YR